# SDR R39R202012020001

- Difficulty date: November 30, 2020
- Submitted: December 2, 2020
- Operation: General aviation
- Filed by: Trace Aviation Inc, repair station R39R997X
- Make and model: Beech B300
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 1018102130001
- Condition: Corroded
- Location: Mlg
- Component: Mlg, Beech
- Component part number: 1018100823
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE 6 YEAR/8,000 CYCLE INSPECTION OF THE MAIN LANDING GEAR ASSEMBLY (101-810082-3), THE INTERNAL DIAMETER OF THE PISTON (101-810213-0001) FROM THE PISTON/AXLE ASSEMBLY (101-810045-0009) HAD MAJOR CORROSION BELOW THE LOWER SEALING PLUG.  THIS CORROSION WAS CAUSED FROM MOISTURE TRAPPED UNDER THE LOWER SEALING PLUG (101-810047-1) AT ASSEMBLY AND NO PROTECTIVE COATING APPLIED TO THE METAL BEFORE INSTALLATION OF THE PLUG.  THIS PISTON IS NOW BEYOND REPAIR AND VERY EXPENSIVE TO REPLACE.  RECOMMEND THE USE OF PRESERVATION OIL UNDER THE LOWER SEALING PLUG AT THE SCHEDULED 6 YEAR/8,000 CYCLE INSPECTION DURING ASSEMBLY TO DISPLACE ANY MOISTURE AND PROTECT THE BARE METAL ALONG WITH SEALING THE PISTON THROUGH BOLT.
